# SDR 95ZZZX766

- Difficulty date: January 6, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N421BR
- Make and model: Cessna 421B
- Aircraft serial: 421B0110
- Engine: Cont GTSIO520H
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Adapter
- Condition: Bearing Failed
- Location: Starter
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE STARTER ADAPTER FORWARD SHAFT SUPPORT BEARING WAS FOUND IN THE OIL FILTER AND HAD DISPERSED INTO THOUSANDS OF PIECES.  THE CASE WAS DAMAGED BY THE SHAFT SLAPPING AROUND.  SUBMITTER BELIEVES THE DAMPENER WAS OLD AND POSSIBLY OUT OF BALANCE.  THE ADAPTER IS NEW LOOKING AS IF CLEANED AT ENGINE OVERHAUL, BUT THE DAMPENER IS CLEARLY OLDER THAN STARTER ADAPTER.
